Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 475, NWS Springfield, MO

July 12, 2008Ozark County, Stone County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 12, 2008, 8:53 PM CDT for Ozark County, Stone County, Taney County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2008, 8:53 PM CDT (01:53 UTC)
Expired
Jul 12, 2008, 10:00 PM CDT
In force
67 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Ozark County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 130153
SVRSGF
MOC153-209-213-130300-
/O.NEW.KSGF.SV.W.0475.080713T0153Z-080713T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...
  WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1000 PM CDT.

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MERRIAM WOODS TO
  RIDGEDALE...MOVING EAST AT 18 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FORSYTH BY 905 PM CDT.
  TANEYVILLE BY 910 PM CDT.

THE TOWNS OF OZARK BEACH...KIRBYVILLE...EDGEWATER BEACH...
RIDGEDALE...POWERSITE...KISSEE MILLS...BRADLEYVILLE...RUETER...PROTEM
AND LONG RUN ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3650 9342 3681 9323 3680 9260 3649 9269
TIME...MOT...LOC 0153Z 282DEG 16KT 3675 9314 3651 9327

$$

LINDENBERG
6 follow-up statements
000 
WWUS53 KSGF 130205
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT SAT JUL 12 2008

MOC209-130214-
/O.CAN.KSGF.SV.W.0475.000000T0000Z-080713T0300Z/
STONE MO-
904 PM CDT SAT JUL 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE COUNTY IS
CANCELLED...

LAT...LON 3651 9332 3677 9324 3672 9263 3649 9269
TIME...MOT...LOC 0204Z 282DEG 16KT 3674 9308 3650 9321

$$

MOC153-213-130300-
/O.CON.KSGF.SV.W.0475.000000T0000Z-080713T0300Z/
TANEY MO-OZARK MO-
904 PM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN OZARK AND TANEY COUNTIES...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM TANEYVILLE TO
RIDGEDALE...MOVING EAST AT 18 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TANEYVILLE BY 910 PM CDT.

THE TOWNS OF KISSEE MILLS...RUETER...PROTEM AND LONG RUN ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

AT 837 PM...DAMAGING WINDS WERE REPORTED IN KIMBERLING CITY WITH 
THESE STORMS WITH TREES BEING REPORTED KNOCKED DOWN.  A 60 MPH WIND 
WAS MEASURED IN BRANSON AT 847 PM.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3651 9332 3677 9324 3672 9263 3649 9269
TIME...MOT...LOC 0204Z 282DEG 16KT 3674 9308 3650 9321

$$

LINDENBERG
000 
WWUS53 KSGF 130215
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT SAT JUL 12 2008

MOC153-213-130300-
/O.CON.KSGF.SV.W.0475.000000T0000Z-080713T0300Z/
TANEY MO-OZARK MO-
915 PM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN OZARK AND TANEY COUNTIES...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM KIRBYVILLE TO 11
MILES SOUTHEAST OF RIDGEDALE...MOVING SOUTHEAST AT 37 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN OZARK AND TANEY COUNTIES...INCLUDING THE TOWN OF PROTEM.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3650 9322 3677 9312 3667 9265 3656 9267
      3655 9268 3650 9269
TIME...MOT...LOC 0215Z 300DEG 32KT 3657 9306 3636 9306

$$

LINDENBERG
000 
WWUS53 KSGF 130225
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CDT SAT JUL 12 2008

MOC153-213-130300-
/O.CON.KSGF.SV.W.0475.000000T0000Z-080713T0300Z/
TANEY MO-OZARK MO-
925 PM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EASTERN TANEY AND SOUTHWESTERN OZARK COUNTIES...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
KISSEE MILLS TO 16 MILES SOUTHWEST OF PROTEM...MOVING SOUTHEAST AT 37
MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
TANEY AND SOUTHWESTERN OZARK COUNTIES...INCLUDING THE TOWN OF PROTEM.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THESE STORMS ARE
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER
INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

LAT...LON 3651 9317 3676 9305 3667 9265 3649 9269
TIME...MOT...LOC 0225Z 300DEG 32KT 3658 9295 3631 9297

$$

LINDENBERG
000 
WWUS53 KSGF 130238
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT SAT JUL 12 2008

MOC153-213-130300-
/O.CON.KSGF.SV.W.0475.000000T0000Z-080713T0300Z/
TANEY MO-OZARK MO-
938 PM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN OZARK AND TANEY COUNTIES...

AT 936 PM CDT...A SEVERE THUNDERSTORMS WAS REPORTED ALONG A LINE
EXTENDING FROM PROTEM TO 17 MILES SOUTH OF PROTEM...MOVING SOUTHEAST
AT 30 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN OZARK AND TANEY COUNTIES...INCLUDING THE TOWN OF PROTEM.

LAT...LON 3650 9322 3677 9312 3667 9265 3656 9267
      3655 9268 3650 9269
TIME...MOT...LOC 0238Z 303DEG 26KT 3654 9292 3628 9293

$$
000 
WWUS53 KSGF 130241
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 PM CDT SAT JUL 12 2008

MOC153-213-130300-
/O.CON.KSGF.SV.W.0475.000000T0000Z-080713T0300Z/
TANEY MO-OZARK MO-
941 PM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN TANEY AND SOUTHWESTERN OZARK COUNTIES...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM PROTEM TO 17 MILES
SOUTH OF PROTEM...MOVING SOUTHEAST AT 30 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN TANEY AND SOUTHWESTERN OZARK COUNTIES.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

THESE STORMS HAVE A HISTORY OF DAMAGING WINDS. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3650 9304 3662 9293 3661 9268 3656 9267
      3655 9268 3650 9269
TIME...MOT...LOC 0241Z 303DEG 26KT 3653 9290 3627 9291

$$

LINDENBERG
000 
WWUS53 KSGF 130256
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT SAT JUL 12 2008

MOC153-213-130307-
/O.EXP.KSGF.SV.W.0475.000000T0000Z-080713T0300Z/
TANEY MO-OZARK MO-
957 PM CDT SAT JUL 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY AND
SOUTHWESTERN OZARK COUNTIES EXPIRES AT 1000 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

LAT...LON 3650 9304 3662 9293 3661 9268 3656 9267
      3655 9268 3650 9269
TIME...MOT...LOC 0257Z 303DEG 26KT 3647 9278 3621 9279

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:05 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 12, 6:05 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CDT SAT JUL 12 2008

...UPDATE TO AVIATION...

.DISCUSSION...

COLD FRONT EXTENDS FROM JUST NORTH OF ST. LOUIS TO OSAGE BEACH TO
FORT SCOTT. CLOUD COVER FROM CONVECTION FROM LAST NIGHT AND EARLY
THIS MORNING HAS KEPT TEMPERATURES AND INSTABILITY DOWN OVER
SOUTHEAST KS AND MUCH OF WESTERN MO. BREAKS IN THE CLOUD COVER
HAVE ALLOWED AREAS OVER THE EASTERN MO OZARKS TO DESTABILIZE WITH
NO CAP. RUC SHOWING MLCAPES AROUND 2000 J/KG OVER THE EASTERN
OZARKS...AND ANOTHER AREA OF INSTABILITY ALSO EXISTS ALONG THE
OK/AR STATE LINES WHERE TEMPERATURES HAVE GOTTEN INTO THE UPPER
80S/LOW 90S. LOW LEVEL SFC-850MB FLOW HAS BECOME QUITE VEERED
LIMITING CONVERGENCE ALONG THE SFC FRONT OVER THE MO OZARKS WHICH
ISNT HELPING IN TERMS OF FOCUSING CONVECTION. LOW LEVEL
CONVERGENCE IS ACTUALLY STRONGER AHEAD OF THE ACTUAL COLD FRONT
ACROSS SOUTHERN IL INTO SOUTHEAST MO WHERE SOME STRONGER TSTMS
UPDRAFTS HAVE GONE UP. ANOTHER AREA OF FOCUS MAY EVENTUALLY
DEVELOP OVER NORTHEAST OK INTO EXTREME SW MO WHERE CONVERGENCE IS
EXPECTED TO INCREASE AS THE FRONT MOVES SOUTH INTO THAT AREA.

VERTICAL SHEAR A LITTLE STRONGER THAN ANTICIPATED BETWEEN THE
SUBTROPICAL RIDGE AND SINKING BELT OF UPPER WESTERLIES ASSOCIATED
WITH TROUGHING OVER THE NORTHERN U.S.. ANYWHERE WERE INSTABILITY
AND LOW LEVEL CONVERGENCE CAN EXIST TOGETHER...SOME SEVERE STORMS
WILL OCCUR. BEST BETS WILL BE THE EASTERN AND SOUTHERN CWFA.

PWATS FROM THE GFS AND NAM INCREASE TO OVER TWO INCHES OVER
SOUTHERN MO TONIGHT. WHERE 850MB CONVERGENCE EXISTS...EXCESSIVE
RAINFALL WILL BE POSSIBLE. USING THE SREF AND ECMWF AS GENERAL
GUIDES...BELIEVE THE MAIN FOCUS FOR ELEVATED HEAVY RAIN PRODUCING
CONVECTION THIS EVENING AND OVERNIGHT WILL BE ALONG THE AR/MO/OK
STATE LINES. FRANKLY...GIVEN MESOSCALE INFLUENCES...ITS TOUGH TO
TELL WHERE THE HEAVY RAIN BANDS WILL SET UP...SO IM JUST AIMING
FOR THE MOST LIKELY SCENARIO.

DRIER AND COOLER AIR WILL MOVE IN BEHIND THE FRONT WITH SOME
REFRESHINGLY NICE TEMPERATURES/DEW POINTS FOR A COUPLE OF DAYS.
SUBTROPICAL RIDGE IS EXPECTED TO GRADUALLY BUILD BACK TO THE NORTH
DURING THE MID/LATE WEEK. DSA

&&

.AVIATION...

FOR THE 00Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH
EAST/SOUTHEAST TOWARDS THE JLN/SGF TERMINAL LOCATIONS FOR THE
ONSET OF THE 00Z TAFS. MVFR FLIGHT CONDITIONS WILL BE PREDOMINANT
OVER THE FIRST SEVERAL HOURS OF THE TERMINAL FORECAST BUT COULD
DROP INTO IFR CONDITIONS WITHIN HEAVIER THUNDERSTORMS. VFR
CONDITIONS EXPECTED LATER THIS EVENING THROUGH THE REMAINDER OF
THE FORECAST.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MOZ088-093>097-
     101>105.

KS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ101.

&&
Hazardous weather outlook, Jul 12, 7:43 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT SAT JUL 12 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
743 PM CDT SAT JUL 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE MISSOURI OZARKS AND
SOUTHEAST KANSAS TONIGHT. THUNDERSTORMS WITH HEAVY RAIN WILL
AFFECT MAINLY SOUTHERN SECTIONS OF MISSOURI THIS EVENING INTO THE
OVERNIGHT HOURS WHERE SEVERAL INCHES OF RAIN WILL BE POSSIBLE.
WHILE THE HIGHER INSTABILITY WILL REMAIN SOUTH OF THE
AREA...STORMS WITH HEAVY RAIN WILL BRING A CHANCE OF FLASH
FLOODING OVER SOUTHERN MISSOURI...GENERALLY SOUTH OF HIGHWAY 60 TONIGHT.
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME LINGERING SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE EARLY
IN THE DAYLIGHT HOURS ALONG THE ARKANSAS BORDER SUNDAY
MORNING...BUT SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.